Magnesium Drip: Comfort measures??

Hi, all. Due to preterm labor, I see a Mag Drip in my near future. (Already tried Turbutaline and Procardia, to little benefit.)
I am curious to hear from everyone about what comfort measures are available to ease the side-effects of the magnesium drip??

Thanks in advance! I am so grateful for this group. -Terry (30w5d)
REPLIES
By: gabriela1218
Member since Sep 23, 2011
Posted: on Dec 02, 2011
oh man magnesium drip sucks. the only thing that helped me a little is getting a cold wet towel or ice pack and putting it on your head and/or neck. I felt like I got a hot flash when I got mine. that was really the only thing that bothered me the most.
By: txmommyof4
Member since Jun 18, 2011
Posted: on Dec 02, 2011
Oh boy, that stuff is rough. Really rough. Over all my pregnancies, I have been on at least a dozen mag drips. To a certain degree, all you can do is hold on and get through. It will make you hot and after a bit weak and shaky. Your hospital may or may not allow popsicles but they will help. Ice packs also help. You should never have chest pain so let them know if the profuse ache becomes intense anywhere.

They usually reserve mag drips for intense ptl. It may take a few doses of terb, or days of Procardia to see a result. Also, they may try just hydrating you very well and even some pain medicine to make everything relax and calm down.

As I have gotten older, it has been harder to tolerate mag. I dread the thought of having to go through that again.
By: Abby602
Member since Mar 12, 2011
Posted: on Dec 02, 2011
I'm currently on a mag drip and insulin drip and it's rough. They've been giving me delotol (sp?) and it's helped a bit.
By: mchick818
Member since Aug 16, 2011
Posted: on Dec 02, 2011
Soooo sorry for ypu! Mag made me sooo sick!
By: supermom13
Member since Mar 22, 2011
Posted: on Dec 02, 2011
I hated it:/ made me gain weight and have insane hot flashes and an all over red sunburn like thing all over my body. I had it at 34 weeks with my second... been privy to tributiline, nephedipine, steroids... they all suck. and depending on your situation may or.may not help. to be crazy is just to say I'm pregnant with my 3rd and just got the steroids at 27 weeks. and I'm refusing any other meds. unless its absolutely medically necessary.
By: atkinsonge
Member since Sep 05, 2011
Posted: on Dec 02, 2011
There all right I'd say the hot flashes are the worst. The usually use it as last resort. It still might not work. They tried it on me with my last baby and I still gave birth at 31 weeks. Don't worry your baby is big enough to make it . Mine came out a loud healthy boy. After a few weeks in the nicu came home strong.
By: allyrev
Member since Apr 20, 2011
Posted: on Dec 02, 2011
I had a mag drip the Monday before Thanksgiving but just 12 hours to prevent neurological damage if i had to deliver because we had a decreased heartbeat (we are great now) I am 28 w and have been on hospital bedrest to be monitored 24/7 since 24w because I am PG with mono/mono twins and will be here till I deliver On mag Hot flashes, dizziness and a terrible headache were my symptoms. My headache got so bad they gave me Neubain (pain meds) it relieved my headache and hot flashes almost immediately!!!! It was heavenly, but it has to be pushed slowly over 10 mins into IV, mine was not and I threw up 3 times after! Ice packs under the arms help tons! Each woman is different, and a few have very mild to no side effects! You just never know. Best of luck!
By: angel.4.a.son
Member since Apr 22, 2011
Posted: on Dec 05, 2011
Omg that stuff sucks. I had to have fentanyl for pain because my head aches were so bad. took me 2 days to learn to walk again. leg massages and cold wet towels helped so much.
By: missy070112
Member since Nov 08, 2011
Posted: on Dec 05, 2011
i had that two different times with my daughter....it sucks u get really hot and i even throw up. not fun at all. sorry to tell u but there is really nothing that can help u with side effects a wet wash cloth is about all:(

Mobile View | Full Site